MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ IMPLANT 4 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ IMPLANT 4 X 10MM; DENTAL IMPLANT
Model Number OSS410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the implant at tooth site #30 fractured due to excessive load.The implant was removed.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: investigation type codes were added: 3331, 4109 and 4111.H6: investigation findings code was added: 3252.H6: investigation conclusions codes were added: 4307.H10: narrative/data was updated.Zimvie received one (1) oss410, (osseotite implant 4 x 10mm) for evaluation.Visual evaluation was performed, a fracture has been identified on the implants threads.Dhr review was completed for the subject lot number 2019080040.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2019080040 for similar events and no other complaint was identified.Based on the investigation and risk management file review, the most likely root cause determined from the investigation were material selection of implant inadequate (unable to withstand occlusal forces or long term loading) therefore, based on the available information, a device malfunction did occur.The fracture has been identified on the threads.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
OSSEOTITE¿ IMPLANT 4 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16599386
Report Number0001038806-2023-00586
Device Sequence Number19228323
Product Code DZE
UDI-Device Identifier00844868013174
UDI-Public(01)00844868013174(17)240909(10)2019080040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/08/2024
Device Model NumberOSS410
Device Catalogue NumberOSS410
Device Lot Number2019080040
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic